Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 55, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 22, 2004, 12:48 PM CDT for San Patricio County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2004, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 22, 2004, 2:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 25 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 5.8 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2207 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 221754
FFWCRP
TXC409-221945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1248 PM CDT TUE JUN 22 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAN PATRICIO COUNTY IN TEXAS
* UNTIL 245 PM CDT
* AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM GREGORY TO PORTLAND DRIFTING SLOWLY NORTHEAST.
RADAR ESTIMATES WIDESPREAD 1 TO 2 INCHES OF RAINFALL HAVE ACROSS
EASTERN SAN PATRICIO COUNTY WITH ISOLATED SPOTS AROUND PORTLAND
RECEIVING BETWEEN 2 AND 2 1/2 INCHES. ADDITIONAL RAINFALL WILL
POSSIBLY TRAIN OVER AREAS OF EASTERN SAN PATRICIO COUNTY DURING THE
NEXT HOUR PRODUCING UP TO ANOTHER 2 INCHES OF RAINFALL IN SOME SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
LAT...LON 2787 9727 2783 9735 2787 9737 2786 9746
2810 9745 2812 9731 2796 9718 2787 9714
2779 9722
$$
JR1 follow-up statement
000
WGUS74 KCRP 221908
FFSCRP
TXC409-221945-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
204 PM CDT TUE JUN 22 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN SAN
PATRICIO COUNTY UNTIL 245 PM CDT TUESDAY AFTERNOON...
AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAINFALL WERE OCCURRING ACROSS PORTIONS OF
SOUTHEASTERN SAN PATRICIO COUNTY. RADAR ESTIMATES 2 TO 3 INCHES OF
RAINFALL HAVE FALLEN OVER THE PAST FEW HOURS FROM GREGORY TO
PORTLAND...WITH ISOLATED SPOTS OF 3 TO 4 INCHES. ADDITIONAL SHOWERS
AND THUNDERSTORMS DEVELOPING OVER CORPUS CHRISTI AND CORPUS CHRISTI
BAY WILL TRAIN NORTHEAST INTO SOUTHEASTERN SAN PATRICIO COUNTY OVER
THE NEXT HOUR...PRODUCING AN ADDITIONAL 1 TO 2 INCHES IN SOME SPOTS
BETWEEN PORTLAND AND INGLESIDE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.
LAT...LON 2786 9726 2786 9730 2793 9738 2806 9725
2791 9715 2779 9722
$$
JRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 9:41 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 22, 9:41 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 941 AM CDT TUE JUN 22 2004 OUTFLOW BOUNDARY CURRENTLY BISECTING THE CWA FROM SOUTHWEST TO NORTHEAST WILL LIKELY REMAIN QUASI-STATIONARY THROUGH THE AFTERNOON AND SERVE AS A LOW-LEVEL FORCING MECHANISM AS THE ATMOSPHERE REMAINS SUFFICIENTLY MOIST AND UNSTABLE. THRUST OF DYNAMICS ASSOCIATED WITH A 500HPA SHORTWAVE REMAINS NORTH OF THE CWA. HOWEVER...STRONG AND PERSISTENT 250HPA DIFFLUENCE WILL COMPENSATE AND PROVIDE UPPER-LEVEL FORCING. WILL ACCORDINGLY MAINTAIN LIKELY POPS AND THE FLASH FLOOD WATCH FOR LOCALLY HEAVY RAIN. WILL ADJUST WINDS PER THE RUC SOLUTION AND LOWER TEMPERATURES A FEW DEGREES NORTH AND WEST OF THE OUTFLOW BOUNDARY. WESTERN EDGE OF THE LOW-LEVEL JET ARGUES MAINTAINING SCEC CONDITIONS FOR THE BAYS AND MARGINAL SCA CONDITIONS FOR THE NEARSHORE/OFFSHORE WATERS. && .CRP WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FOR FLASH FLOODING ALL ZONES THROUGH 6 AM WED. SCA FOR THE GULF WATERS TODAY. && 85
Hazardous weather outlook, Jun 22, 6:00 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT TUE JUN 22 2004 TXZ229>234-239>247-231100- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT TUE JUN 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING UPPER LEVEL DISTURBANCE WILL COMBINE WITH DEEP TROPICAL MOISTURE AND A STALLED FRONTAL BOUNDARY TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER SOUTH TEXAS TODAY AND TONIGHT. HEAVY RAINFALL WILL BE THE MAIN CONCERN AND A FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS ARE EXPECTED TO AVERAGE 1 TO 3 INCHES OVER SOUTH TEXAS TODAY AND TONIGHT...WITH ISOLATED TOTALS OF 4 TO 5 INCHES POSSIBLE. THE STRONGEST THUNDERSTORMS MAY CONTAIN GUSTY WINDS...BUT AT THIS TIME THE SEVERE WEATHER THREAT APPEARS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STALLED FRONT AND UPPER LEVEL DISTURBANCE WILL CONTINUE TO PERSIST OVER THE AREA. HEAVY RAINFALL WILL BE POSSIBLE AGAIN ON WEDNESDAY. AS THE UPPER SYSTEM MOVES AWAY FROM THE AREA...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED THURSDAY...WITH THE GREATEST RAINFALL AMOUNTS OVER THE VICTORIA CROSSROADS. HOWEVER...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION SATURDAY AND SUNDAY...RESULTING IN YET ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TR/WC
In the hours before
Special weather statement, Jun 22, 12:12 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1212 PM CDT TUE JUN 22 2004 TXZ243>245-221815- ARANSAS-NUECES-SAN PATRICIO- 1212 PM CDT TUE JUN 22 2004 ...FUNNEL CLOUDS POSSIBLE OVER THE COASTAL BEND... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM HOLIDAY BEACH TO PORTLAND TO CORPUS CHRISTI...MOVING EAST-NORTHEAST AROUND 20 MPH. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS ALONG AND AHEAD OF THIS LINE. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:11 PM CDT | Flash Flood Warning | CRP | Nueces | 2 hr |
| Jun 22, 3:04 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 41 min |
| Jun 22, 3:10 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jun 22, 3:25 PM CDT | Flash Flood Warning | CRP | Kleberg | 3 hr |
| Jun 22, 5:20 PM CDT | Special Marine Warning | CRP | 55 min | |
| Jun 22, 5:34 PM CDT | Tornado Warning | CRP | Kleberg | 26 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.